uu.seUppsala University Publications
Change search
ReferencesLink to record
Permanent link

Direct link
Linking number in a projective space as the degree of a map
Uppsala University, Disciplinary Domain of Science and Technology, Mathematics and Computer Science, Department of Mathematics.
2007 (English)In: Journal of knot theory and its ramifications, ISSN 0218-2165, Vol. 16, no 4, 489-497 p.Article in journal (Refereed) Published
Abstract [en]

For any two disjoint oriented circles embedded into the 3-dimensional real projective space, we construct a 3-dimensional configuration space and its map to the projective space such that the linking number of the circles is the half of the degree of the map. Similar interpretations are given for the linking number of cycles in a projective space of arbitrary odd dimension and the self-linking number of a zero homologous knot in the 3-dimensional projective space.

Place, publisher, year, edition, pages
2007. Vol. 16, no 4, 489-497 p.
Keyword [en]
classical link, linking number, degree of a map, configuration space
National Category
URN: urn:nbn:se:uu:diva-113460DOI: 10.1142/S021821650700535XISI: 000251351800005OAI: oai:DiVA.org:uu-113460DiVA: diva2:290900
Available from: 2010-01-28 Created: 2010-01-28 Last updated: 2010-05-17Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full textFulltext
By organisation
Department of Mathematics
In the same journal
Journal of knot theory and its ramifications

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 197 hits
ReferencesLink to record
Permanent link

Direct link